MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ORIENTATION PIN; EXTREMITY INSTRUMENTS : PIN GUIDES

DEPUY IRELAND - 9616671 ORIENTATION PIN; EXTREMITY INSTRUMENTS : PIN GUIDES
Catalog Number 230771000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the orientation pin was bent.No adverse effect to the patient as another guide wire used instead.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product is received at a later date, the investigation will be updated as applicable.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received and it was stated that the operation was on the (b)(6) and that there was no delay to the surgery.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: during, the last case on the 13th february.The orientation pin from the loan kit was bent.Please, can this be replaced on the tray.The booking ref was (b)(4).No adverse effect to the patient.As another guide wire used instead the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed, that the orientation pin was found bent from the end of the shaft.No other issues were observed.Therefore, the reported condition can be confirmed.Potential cause can be attributed to unintended use error, by use of excessive force in a prying motion and overload of the material.A dimensional inspection was not performed, as it is not applicable to the complaint condition.A functional test was not performed, as it is not applicable to the complaint condition.The overall complaint was confirmed.As the observed, condition of the orientation pin would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error.And it has been determined, that no corrective and/or preventative action is proposed.There is no indication, that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ORIENTATION PIN
Common Device Name
EXTREMITY INSTRUMENTS : PIN GUIDES
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18812818
Report Number1818910-2024-04810
Device Sequence Number11843343
Product Code LXH
UDI-Device Identifier10603295116073
UDI-Public10603295116073
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230771000
Device Lot Number5126779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2024
Supplement Date Received by Manufacturer03/05/2024
03/18/2024
04/22/2024
05/14/2024
Initial Report FDA Received Date02/29/2024
Supplement Report FDA Received Date03/05/2024
03/20/2024
04/24/2024
05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown